Alert archive / Virginia / Wind Advisories in 2009
Wind Advisory 9, NWS Baltimore/Washington
NWS Baltimore/Washington issued this wind advisory at Dec 2, 2009, 4:00 AM EST for 10 counties in Virginia; Grant County, Mineral County, West Virginia; Allegany County, Maryland. It took effect at Dec 2, 2009, 3:00 PM EST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Dec 2, 2009, 4:00 AM EST (09:00 UTC)
- In effect from
- Dec 2, 2009, 3:00 PM EST
- Expired
- Dec 2, 2009, 9:43 PM EST
- In force
- 7 hr
- Issued by
- NWS Baltimore/Washington
Counties Allegany County, MD, City of Charlottesville, VA, City of Harrisonburg, VA, City of Staunton, VA, City of Waynesboro, VA, Greene County, VA, Madison County, VA, Nelson County, VA, Page County, VA, Rappahannock County, VA, Rockingham County, VA, Grant County, WV, Mineral County, WV
The radar
The Sterling radar (KLWX), 116 km from the middle of the area, began a volume at 09:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 00:00Z, 9.0 hours before the alert went out and 122 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2018 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 84 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KLWX 020900 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 400 AM EST WED DEC 2 2009 MDZ501-VAZ021-025-026-029-036>040-WVZ054-501-503-021700- /O.NEW.KLWX.WI.Y.0009.091202T1500Z-091203T0300Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-PAGE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...WASHINGTON...BAYARD... EMORYVILLE...HARTMANSVILLE 400 AM EST WED DEC 2 2009 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 10 PM EST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY TODAY AND TONIGHT. WINDS ARE EXPECTED TO STRENGTHEN AHEAD OF THIS SYSTEM. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...MAINLY ACROSS LOCATIONS ABOVE 2000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
3 follow-up statements
000 WWUS71 KLWX 021448 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 948 AM EST WED DEC 2 2009 MDZ501-VAZ021-025-026-029-036>040-WVZ054-501-503-022300- /O.EXT.KLWX.WI.Y.0009.091202T2000Z-091203T0300Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-PAGE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...WASHINGTON...BAYARD... EMORYVILLE...HARTMANSVILLE 948 AM EST WED DEC 2 2009 ...WIND ADVISORY NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY TODAY AND TONIGHT. WINDS ARE EXPECTED TO STRENGTHEN AHEAD OF THIS SYSTEM. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...MAINLY ACROSS LOCATIONS ABOVE 2000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KLWX 021955 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 255 PM EST WED DEC 2 2009 MDZ501-VAZ021-025-026-029-036>040-WVZ054-501-503-030300- /O.CON.KLWX.WI.Y.0009.091202T2000Z-091203T0300Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-PAGE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...WASHINGTON...BAYARD... EMORYVILLE...HARTMANSVILLE 255 PM EST WED DEC 2 2009 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. A STRONG LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY TODAY AND TONIGHT. WINDS ARE EXPECTED TO STRENGTHEN AHEAD OF THIS SYSTEM. WIND GUSTS AS HIGH AS 50 MPH WILL BE POSSIBLE...MAINLY ACROSS LOCATIONS ABOVE 2000 FT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
000 WWUS71 KLWX 030243 NPWLWX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 943 PM EST WED DEC 2 2009 MDZ501-VAZ021-025-026-029-036>040-WVZ054-501-503-030345- /O.CAN.KLWX.WI.Y.0009.000000T0000Z-091203T0300Z/ EXTREME WESTERN ALLEGANY-HIGHLAND-AUGUSTA-ROCKINGHAM-PAGE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-PENDLETON-WESTERN GRANT- WESTERN MINERAL- INCLUDING THE CITIES OF...FROSTBURG...STAUNTON...WAYNESBORO... HARRISONBURG...CHARLOTTESVILLE...WASHINGTON...BAYARD... EMORYVILLE...HARTMANSVILLE 943 PM EST WED DEC 2 2009 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS CANCELLED THE WIND ADVISORY. THE STRONGEST WINDS ALOFT HAVE SHIFTED EAST OF THE ADVISORY AREA. GUSTS GREATER THAN 45 MPH ARE NO LONGER EXPECTED...ALTHOUGH GUSTY WINDS OF 35 TO 40 MPH MAY LINGER ABOVE 2000 FT. $$ KRAMAR
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this wind advisory went out at Dec 2, 3:49 AM EST, 11 minutes earlier.
Area forecast discussion, Dec 2, 3:49 AM EST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
349 AM EST WED DEC 2 2009
.SYNOPSIS...
AN INTENSIFYING LOW PRESSURE SYSTEM WILL TRACK FROM THE WESTERN GULF
COAST THROUGH THE TENNESSEE VALLEY TODAY...BEFORE MOVING THROUGH THE
OHIO VALLEY AND INTO UPSTATE NEW YORK TONIGHT. HIGH PRESSURE BUILDS
IN THURSDAY NIGHT AND FRIDAY. A COASTAL DISTURBANCE DEVELOPS OFF THE
CAROLINAS SATURDAY. HIGH PRESSURE TO RETURN FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SURFACE HIGH PRESSURE HAS MOVED OFF INTO THE WESTERN ATLANTIC THIS
MORNING. LOW PRESSURE HAS FORMED ALONG THE GULF COAST...AND WILL
MOVE NORTHEAST DURING THE DAY TODAY. THE RAIN SHIELD ASSOCIATED WITH
THE LOW PRESSURE CENTER HAS BEGUN TO OVERSPREAD THE CAROLINAS AND IS
APPROACHING SOUTHERN VIRGINIA EARLY THIS MORNING.
THICK CIRRUS HAS MOVED NORTH IN ADVANCE OF THE LOWER CLOUDS AND
PRECIPITATION THIS MORNING...HELPING KEEP TEMPERATURES IN THE MIDDLE
30S TO MIDDLE 40S ACROSS THE CWFA...SOME 5 TO 10 DEGREES WARMER THAN
LAST NIGHTS READINGS. CLOUDS WILL CONTINUE TO THICKEN THIS
MORNING...AND CIGS WILL LOWER. RAIN SHOULD BE ON THE DOORSTEP IN THE
SW CWFA BY 12Z THIS MORNING...AND WILL CONTINUE TO SPREAD NE DURING
THE DAY. TRIED TO TIME THE ONSET OF PRECIP EARLY THIS MORNING...BUT
JUST WENT CATEGORICAL FOR THE REMAINDER OF THE AFTERNOON. RAINFALL
COULD BECOME MODERATE AT TIMES ACROSS THE CENTRAL FOOTHILLS OF
VIRGINIA BY THE LATE AFTERNOON.
AHEAD OF THE SURFACE LOW...WINDS ALOFT WILL BEGIN TO STRENGTHEN. SE
WINDS SUSTAINED OF AROUND 25 TO 30 KT...WITH GUSTS TO 40 KT ARE
POSSIBLE ACROSS THE HIGHER TERRAIN. HAVE HOISTED A WIND ADVISORY FOR
THE POTOMAC HIGHLANDS...AND ALONG SKYLINE DRIVE BEGINNING AT 10 AM
AND GOING THROUGH THE EVENING.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM THURSDAY/...
THE LOW PRESSURE SYSTEM WILL MOVE INTO THE OHIO VALLEY
OVERNIGHT...PUSHING A FRONT THROUGH THE CWFA AFTER 06Z. WINDS ARE
EXPECTED TO SHIFT AROUND TO THE WEST TOWARDS SUNRISE. THE HIGHER
WINDS ALOFT WILL ALSO SHIFT TO THE NE OVERNIGHT...AND HAVE EXPIRED
THE WIND ADVISORY AT 10 PM...AGAIN THE HIGHEST WINDS ARE EXPECTED IN
THE HIGHER TERRAIN.
MODELS HAVE CONTINUED TO PRODUCE SOME INSTABILITY ALONG THE FRONT
OVERNIGHT. HAVE KEPT THE MENTION OF THUNDER OVERNIGHT FOR AREAS
ALONG AND EAST OF THE BLUE RIDGE. WITH STRONG WINDS ALOFT...EVEN
SHOWERS (AND DEFINITELY ANY THUNDERSTORMS) COULD PRODUCE SOME HIGHER
WIND GUSTS IN THE LOWER ELEVATIONS.
&&
.LONG TERM /THURSDAY THROUGH TUESDAY/...
THURSDAY MORNING...LOW CENTER OVER UPSTATE NY AND QUICKLY MOVING NE.
ANY LINGERING SHOWERS TO CLEAR THE BAY BY MID MORNING /IF NOT
EARLIER/ AS DRYSLOT/DOWNSLOPING CUTS OFF PRECIP. UPSLOPE PRECIP
PERIOD BEGINNING OUT WEST AS FLOW BECOMES WLY. DENSE PRESSURE
GRADIENT CONTINUES THROUGH THURSDAY WITH WINDS 25 TO 30 MPH
EXPECTED THROUGH THE AFTERNOON /35 MPH GUSTS ACROSS THE ENTIRE CWA
THURSDAY MORNING NOT OUT OF THE QUESTION/.
LATER THURSDAY THROUGH FRIDAY. OUT WEST...UPSLOPE RAIN FOR THE
ALLEGHENY FRONT THROUGH THE AFTERNOON HOURS BEFORE A CHANGEOVER TO
SNOW IN THE EVENING. ACCUMULATION BEGINS BY MIDNIGHT. UP TO A COUPLE
INCHES OF SNOWFALL EXPECTED FOR PRIME UPSLOPE LOCALES AT THIS TIME
AS GUIDANCE CONTINUES TO INDICATE WINDS SOUTH OF WEST AFTER SUNRISE
FRIDAY...CUTTING OFF GREAT LAKES MOISTURE SOURCE.
EAST OF THE ALLEGHENY FRONT...PARTLY CLOUDY CONDITIONS IN
DOWNLSOPING FLOW ALLOWS TEMPERATURES TO DROP TO AROUND 30F FOR THE
WESTERN VALLEYS AND LOW TO MID 30S EAST OF THE BLUE RIDGE /40F NEAR
SHORE/. THE JET STREAM INTENSIFIES OVERHEAD FRIDAY...EXPECT HIGH/MID
CLOUD COVER TO THICKEN THROUGH THE DAY LIMITING TEMPERATURES TO THE
UPPER 40S /MID TO UPPER 40S FOR VALLEYS/.
SATURDAY...DEEP CENTRAL CONUS TROUGH ROTATES FROM POSITIVE TILT DOWN
THE SOUTHERN PLAINS FRIDAY TO A NEGATIVE TILT TO THE SERN CONUS BY
SATURDAY MORNING. SOME WEAK FRONTOGENESIS ALONG BAROCLINIC ZONE ON
APPALACHIAN SPINE /BELOW THE JET/ COULD SQUEEZE OUT SOME SNOW FOR
BLUE RIDGE AND WEST LATE FRIDAY NIGHT/EARLY SATURDAY MORNING /WENT
FOR SCHC/. BROAD CYCLOGENESIS OFF THE CAROLINA COAST EXPECTED SAT
MORNING. SOME AREAS/BANDED PRECIP EXTENDING NORTHWEST INTO THE CWA
EXPECTED...TEMPERATURES COLD ENOUGH FOR SNOW EXCEPT OVER THE BAY.
INCLUDED SOME LOW CHANCES FOR SNOW OR RAIN/SNOW MIX...IMPACT
POTENTIAL LOOKS LOW AT THIS TIME...THOUGH THE SITUATION WILL
CONTINUE TO BE MONITORED CLOSELY.
SUNDAY AND INTO NEXT WEEK...TROUGH AXIS PUSHES OFF THE COAST
/PUSHING LOW WELL OUT TO SEA/ AS A RIDGE BUILDS OVER THE ERN CONUS.
TEMPERATURES SUNDAY/MONDAY AROUND EARLY DECEMBER NORMALS OF UPPER
40S FOR MAXES AND LOW 30S FOR MINS. THE NEXT DISTURBANCE LOOKS TO BE
TUESDAY AT THE EARLIEST.
&&
.AVIATION /08Z WEDNESDAY THROUGH SUNDAY/...
CONDITIONS REMAIN VFR EARLY THIS MORNING...BUT EXPECT CIGS/VSBYS TO
BEGIN LOWERING DURING THE MID MORNING FOR KCHO...AND LATE
MORNING/EARLY AFTERNOON FOR THE REMAINDER OF THE TERMINAL SITES.
MVFR CIGS/VSBYS WILL BE WIDESPREAD IN RAIN THIS AFTERNOON AND EARLY
THIS EVENING. VSBYS MAY LOWER TO IFR VALUES WITH THE HEAVIEST RAIN
DURING THE LATE EVENING AND OVERNIGHT HOURS...WITH THE CHANCE FOR
THUNDERSTORMS.
GUSTY SWLY WINDS /25 TO POSSIBLY 30 KT/ THURSDAY MORNING AS FRONT
PUSHES THROUGH AND LOW PRESSURE CENTER LIFTS THROUGH UPSTATE NEW
YORK. WINDS BECOME WESTERLY FOR THE AFTERNOON WITH GUSTS 20 TO 25
KT. HIGH PRESSURE/VFR THEN THROUGH FRIDAY. LATER FRIDAY INTO
SATURDAY...MID LEVEL CLOUDS THICKEN AND LOW IN ADVANCE OF UPPER
TROUGH. COULD BE ENOUGH LIFT FOR SNOW /MIX WITH RAIN NEAR SHORE INCL
DCA/BWI/ ON SATURDAY. HIGH PRESSURE/VFR SUNDAY AND MONDAY.
&&
.MARINE...
LOW PRESSURE WILL MOVE OUT OF THE LOWER MISSISSIPPI RIVER VALLEY
INTO THE OHIO RIVER VALLEY TODAY AND TONIGHT. THE PRESSURE GRADIENT
IS EXPECTED TO BEGIN TIGHTENING LATER THIS AFTERNOON...WITH
SUSTAINED SE WINDS INCREASING...ALONG WITH THE GUST POTENTIAL. GUSTS
TO 25 KT WILL BECOME MORE LIKELY LATER THIS AFTERNOON. BUFKIT
SOUNDINGS DO SHOW THE POTENTIAL FOR GUSTS NEAR GALE FORCE OVERNIGHT
FOR THE LOWER TIDAL POTOMAC AND BAY. WILL GO AHEAD AND ISSUE A GALE
WARNING FOR THOSE AREAS.
STRONG LOW PRESSURE SYSTEM LIFTS AWAY FROM THE MID ATLANTIC THURSDAY
MORNING...ANY LINGERING SHOWERS OVER THE WATERS END MID MORNING.
STRONG SCA WINDS CONTINUE THROUGH WEDNESDAY MORNING WITH SWLY THEN
WLY FLOW IN THE WAKE OF THE SYSTEM. SCA EXPECT TO CONTINUE THROUGH
MOST OF THURSDAY NIGHT. HIGH PRESSURE/MORE TRANQUIL FRIDAY AS CLOUD
COVER THICKENS.
A COASTAL LOW DEVELOPS OFF THE CAROLINAS SATURDAY...INTENSITY OF
WHICH IS YET TO BE SEEN IN GUIDANCE. EXPECT MORE SCA/S OVER THE
WEEKEND.
&&
.TIDES/COASTAL FLOODING...
WATER LEVELS CONTINUE TO RISE OVERNIGHT...WITH ANOMALIES AROUND A
FOOT ABOVE PREDICTED VALUES THIS MORNING. CBOFS AND THE
EXTRATROPICAL MODEL DO KEEP ANY TIDAL ANOMALIES FOR THIS MORNINGS
EARLY HIGH TIDE (THE LOWER OF THE TWO TODAY) BELOW ANY CRITICAL
THRESHOLD VALUES. HOWEVER...THE LATE AFTERNOON/EARLY EVENING HIGH
TIDE MAY APPROACH MINOR COASTAL FLOODING VALUES. WATER LEVELS SHOULD
REMAIN ABOVE NORMAL VALUES INTO THURSDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...NONE.
MD...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR MDZ501.
VA...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR VAZ021-025-026-029-030-036>040.
WV...WIND ADVISORY FROM 10 AM THIS MORNING TO 10 PM EST THIS
EVENING FOR WVZ054-501-503.
MARINE...SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST THIS
EVENING FOR ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM 4 AM TO 6 PM EST THURSDAY FOR
ANZ530>534-537>543.
GALE WARNING FROM 6 PM THIS EVENING TO 4 AM EST THURSDAY FOR
ANZ530>534-537>543.
SMALL CRAFT ADVISORY FROM 1 PM THIS AFTERNOON TO 6 PM EST
THURSDAY FOR ANZ535-536.
&&
LISTEMAA/BAJHazardous weather outlook, Dec 1, 3:11 PM EST, 12 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 311 PM EST TUE DEC 1 2009 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 311 PM EST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED THIS AFTERNOON OR TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A SMALL CRAFT ADVISORY IS IN EFFECT FOR WEDNESDAY AFTERNOON THROUGH THURSDAY. A PERIOD OF INCREASING SOUTHEASTERLY WINDS WEDNESDAY...BECOMING SOUTHERLY WEDNESDAY NIGHT...WILL CREATE POSITIVE TIDAL ANOMALIES FOR THE CHESAPEAKE BAY AND TIDAL POTOMAC INTO THURSDAY MORNING. GALE FORCE WINDS ALSO POSSIBLE THROUGH THE OVERNIGHT HOURS WEDNESDAY INTO EARLY THURSDAY...MAINLY ACROSS THE MARYLAND CHESAPEAKE BAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051- WVZ050>055-501>504-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN- ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON- HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- 311 PM EST TUE DEC 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINDS ASSOCIATED WITH A LOW PRESSURE SYSTEM PASSING ALONG THE MID-ATLANTIC APPALACHIANS MAY BRING STRONG WINDS TO THE RIDGELINES FROM THE BLUE RIDGE ON WEST FROM WEDNESDAY AFTERNOON INTO THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
The office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 3:50 AM EST | Gale Warning | LWX | 25 hr | |
| Dec 2, 3:50 AM EST | Small Craft Advisory | LWX | 44 hr | |
| Dec 2, 1:38 PM EST | Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Frederick, Greene and 20 more | 14 hr |
Nearby
Wind Advisories in Virginia, 2009Wind Advisories in West Virginia, 2009Wind Advisories in Maryland, 2009Every wind advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.